MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-5-15-3D-SS |
| Medical Device Problem Codes |
Separation Failure (2547); Unintended Movement (3026)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/10/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the coil could not be detached.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm of the right internal carotid artery with a max diameter of 6mm and a 2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.No patient symptoms or further complications were reported as a result of this event.It was reported that after the spring coil was in place and coiled, used the detacher to detach it.At this time, it was found that the spring coil could not be detached.Tried to detach three times, but still not detached.At this time, it was found that the microcatheter had been kicked out of the tumor.Withdrew the coil, entered into the microcatheter again.For the sake of surgical safety, a new coil was replaced, normally coiled and detached, the surgery was successful.The reported device and any accessory devices were prepared as indicated in the ifu.
Event or Problem Description
Additional information received reported that three attempts were made to detach the coil using the instant detacher.One attempt was made to detach the coil using the manual method.There were no issues with the instant detacher.Prior to coil non-detachment, there were no issues encountered.No pushwire damage observed after removal from the patient.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
An axium prime coil and an instant detacher were returned for analysis.The axium prime coil was returned within the introducer sheath.The actuator interface was found to intact and attached to the coupler tube.There did not appear to be evidence of mechanical detachment using an instant detacher at this location.No bends or kinks were found with the axium prime pushwire.This is indicative that a manual detachment was not attempted.The coin was found still against the lumen stop.The shield coil was found intact with the implant coil still attached.The implant coil was found damaged with the polypropylene filament intact.No other anomalies were observed.The axium prime coil was then used for testing with an in-house instant detacher.No difficulty was experienced inserting the pushwire into the instant detacher, and the load indicator was not visible when the pushwire was fully seated in the instant detacher cap.The implant coil was able to be detached on first attempt without issue.Based on the analysis performed, the customers report of ¿non-detachment¿ was confirmed as the pusher was returned with the implant coil still attached.However, the implant coil was successfully detached mechanically during testing.The root cause was unable to be determined.The implant coil was found damaged.Possible causes for coil damage are patient device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment.Based on the analysis performed, the customers report of ¿catheter kick back¿ was unable to be confirmed.The root cause was unable to be determined.Possible causes for coil damage are catheter tip under stress or catheter compatibility.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.